# SDR 1SMA2025030600058

- Difficulty date: March 6, 2025
- Submitted: March 7, 2025
- Operation: Air carrier
- Aircraft: N606JS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952145
- Aircraft time: 11,434 hours
- Engine: Lyc TIO540J2B
- Engine time: 393 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4091709001
- Part serial: YAO31514
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED A LEFT ENGINE POWER FLUCTUATION DURING CRUISE AT 3,500 FEET, EN ROUTE FROM ROTA (GRO) TO SAIPAN (GSN). THE PILOT-IN-COMMAND (PIC) OBSERVED MANIFOLD PRESSURE FLUCTUATIONS BETWEEN 28-22 INCHES OF MERCURY AND NOTED INCONSISTENT ENGINE POWER. WHITE/BLUE SMOKE WAS SUBSEQUENTLY OBSERVED EMANATING FROM THE LEFT ENGINE. THE AIRCRAFT RETURNED TO ROTA (GRO) WITH THE LEFT ENGINE OPERATING AT APPROXIMATELY 75% POWER. POST-FLIGHT INSPECTION REVEALED A SHEARED AND SEPARATED TURBINE ASSEMBLY WITHIN THE LEFT ENGINE TURBOCHARGER. THE TURBOCHARGER, OVERHAULED BY APPROVED TURBO COMPONENTS (U5AR184Y), HAD ACCUMULATED 392.7 HOURS SINCE OVERHAUL. THE AIRCRAFT HAD UNDERGONE A PHASE CHECK THE PREVIOUS DAY, WITH 0.9 HOURS FLOWN SINCE INSPECTION. NO ABNORMALITIES WERE NOTED DURING THE PRECEDING INSPECTION.
